Alert archive / New York / Gale Warnings in 2009

Gale Warning 5, NWS Buffalo, NY

March 10, 2009

NWS Buffalo, NY issued this gale warning at Mar 10, 2009, 3:28 PM EDT. It took effect at Mar 11, 2009, 10:06 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 3:28 PM EDT (19:28 UTC)
In effect from
Mar 11, 2009, 10:06 AM EDT
Expired
Mar 11, 2009, 11:00 PM EDT
In force
13 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WHUS71 KBUF 101928
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT TUE MAR 10 2009

LOZ042-043-062-063-110330-
/O.UPG.KBUF.GL.A.0004.090311T1600Z-090312T0300Z/
/O.NEW.KBUF.GL.W.0005.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
328 PM EDT TUE MAR 10 2009

...GALE WARNING IN EFFECT FROM 12 PM TO 11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 11 PM EDT WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING EARLY WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ044-045-064-065-110330-
/O.UPG.KBUF.GL.A.0004.090311T1900Z-090312T0300Z/
/O.NEW.KBUF.GL.W.0005.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
328 PM EDT TUE MAR 10 2009

...GALE WARNING IN EFFECT FROM 12 PM TO 11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 11 PM EDT WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING EARLY WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
682 
WHUS71 KBUF 110119
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
919 PM EDT TUE MAR 10 2009

LOZ042>045-062>065-110930-
/O.CON.KBUF.GL.W.0005.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
919 PM EDT TUE MAR 10 2009

...GALE WARNING REMAINS IN EFFECT FROM 12 PM TO 11 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 12 PM TO 11 PM EDT
WEDNESDAY. 

WINDS WILL INCREASE TO GALE FORCE DURING EARLY WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
078 
WHUS71 KBUF 110730
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
330 AM EDT WED MAR 11 2009

LOZ042>045-062>065-111530-
/O.CON.KBUF.GL.W.0005.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
330 AM EDT WED MAR 11 2009

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING. 

WINDS WILL INCREASE TO GALE FORCE DURING THE AFTERNOON THEN
SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
874 
WHUS71 KBUF 111407
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1007 AM EDT WED MAR 11 2009

LOZ042>045-062>065-112215-
/O.EXT.KBUF.GL.W.0005.090311T1406Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1007 AM EDT WED MAR 11 2009

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

WINDS WILL INCREASE TO GALE FORCE DURING THE AFTERNOON THEN
SUBSIDE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RSH
599 
WHUS71 KBUF 111913
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
313 PM EDT WED MAR 11 2009

LOZ042>045-062>065-120300-
/O.CON.KBUF.GL.W.0005.000000T0000Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
313 PM EDT WED MAR 11 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

WEST GALES TO 35 KNOTS WILL BECOME NORTHWESTERLY LATE TONIGHT AND
DROP BELOW GALE FORCE CRITERIA. WINDS WILL FURTHER SUBSIDE
THURSDAY AND THURSDAY NIGHT AS HIGH PRESSURE WILL BUILD ACROSS TO
THE SOUTH OF THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RSH
174 
WHUS71 KBUF 120140
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
940 PM EDT WED MAR 11 2009

LOZ042>045-062>065-120300-
/O.CON.KBUF.GL.W.0005.000000T0000Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
940 PM EDT WED MAR 11 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

WEST GALES TO 35 KNOTS WILL BECOME NORTHWESTERLY OVERNIGHT AND
DROP BELOW GALE FORCE CRITERIA. WINDS WILL FURTHER SUBSIDE
THURSDAY AND THURSDAY NIGHT AS HIGH PRESSURE WILL BUILD ACROSS TO
THE SOUTH OF THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
113 
WHUS71 KBUF 120308
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1108 PM EDT WED MAR 11 2009

LOZ042>045-062>065-120415-
/O.EXP.KBUF.GL.W.0005.000000T0000Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1108 PM EDT WED MAR 11 2009

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Mar 10, 3:25 PM EDT, 3 minutes earlier.

Area forecast discussion, Mar 10, 3:25 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT TUE MAR 10 2009

.SYNOPSIS...
A DEEPENING STORM SYSTEM WILL LIFT ACROSS THE UPPER GREAT LAKES
TONIGHT...AND THIS WILL RESULT IN ANOTHER DRENCHING OF OUR RAIN
SOAKED REGION. RAINFALL AMOUNTS OF A HALF TO ONE INCH CAN BE
EXPECTED TONIGHT INTO WEDNESDAY MORNING...AND THIS WILL MOST
CERTAINLY AGGRAVATE SWOLLEN TRIBUTARIES AROUND THE REGION WITH MORE
FLOODING A DISTINCT POSSIBILITY. A SHARP COLD FRONT WILL THEN CROSS
THE REGION WEDNESDAY MORNING TO BRING AN END TO THE STEADY RAIN...
BUT IT WILL BE FOLLOWED BY STRONG GUSTY WINDS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WARM FRONT OVER OHIO WILL CONTINUE TO LIFT ACROSS THE STATE AND INTO
WESTERN PENNSYLVANIA THIS EVENING. RAIN WILL BE CONCENTRATED TO THE
NORTH OF THIS WARM FRONT THIS EVENING AND TONIGHT WITH THE BULK OF
THE PRECIP OCCURRING DURING THE OVERNIGHT HOURS. NAM AND GFS MODELS
ALONG WITH THE HPC QPF GUIDANCE ARE TARGETING THE HEAVIER PRECIP TO
THE WEST OF THE GENESEE VALLEY TO THE NIAGARA FRONTIER WITH BASIN
AVERAGE RAINFALL IN THE .5 TO 1 INCH RANGE...ABOUT A HALF INCH FOR
THE SOUTHERN TIER AND .75 INCH EAST OF LAKE ONTARIO. THERE WILL ALSO
BE THE SLIGHT CHANCE OF CONVECTION AND THUNDERSTORMS FROM THE FINGER
LAKES WESTWARD TO THE LAKE ERIE SHORE DURING THE EVENING AND
OVERNIGHT...THUS SOME AREAS MAY SEE HEAVIER RAIN IN THE DOWNPOURS OR
TRAINING CELLS. WILL KEEP THE AREAL FLOOD WATCH FOR THE ENTIRE
FORECAST AREA BASED ON THE FORECAST PRECIP AMOUNTS AND THE ALREADY
SATURATED CONDITIONS AND HIGH LEVELS IN THE AREA WATERWAYS.

THE PASSAGE OF THE COLD FRONT ON WEDNESDAY WILL SHUT OFF THE PRECIP
BUT WILL USHER IN STRONGER AND GUSTIER WINDS. BUFKIT FORECAST
PROFILES AND MOMENTUM TRANSFER INDICATE THE RISK OF ADVISORY
CRITERIA WIND GUSTS ALONG THE LAKE ONTARIO SHORE TO THE EASTERN LAKE
ONTARIO COUNTIES AND THE SAINT LAWRENCE VALLEY. FOR THE PERIOD
FOLLOWING THE COLD FRONTAL PASSAGE FROM ABOUT NOON ON WEDNESDAY TO
THE EVENING HOURS...SUSTAINED WIND SPEEDS WILL RANGE FROM 20 TO 30
MPH...BELOW ADVISORY CRITERIA...BUT THE GUSTS MAY EXCEED 45 MPH.
HOWEVER...AS THE STRONGEST PRESSURE CHANGE GRADIENT WILL BE WELL TO
THE NORTH OF THE FORECAST AREA...OVER SOUTHERN TO EASTERN
ONTARIO...WILL HOLD OFF ON A WIND ADVISORY FOR NOW.

TEMPERATURES WILL HOLD STEADY THIS EVENING IN THE UPPER 30S TO LOW
40S...THEN BE ON THE RISE OVERNIGHT TO THE MIDDLE OR UPPER 40S BY
DAYBREAK ON WEDNESDAY. THIS WILL BE JUST AHEAD OF THE COLD
FRONT...SO MAX TEMPS WILL BE EARLY IN THE DAY WITH TEMPS FALLING
DURING THE LATE MORNING IN THE WEST AND DURING THE AFTERNOON EAST OF
LAKE ONTARIO. THE TEMPERATURES WILL FALL TO THE FREEZING MARK IN THE
WEST BY LATE AFTERNOON BUT THE SKIES WILL BE CLEARING WITH THE
INFLUX OF THE COLD AND DRY AIR...THUS NO WORRIES ABOUT SNOW. COLDER
AIR AT THE SURFACE AND ALOFT ON WEDNESDAY EVENING MAY PRODUCE SOME
LAKE SNOWS EAST OF LAKE ONTARIO...CONTINUING INTO WEDNESDAY NIGHT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AFTER A LONG STRETCH OF UNUSUALLY WET WEATHER...THIS PERIOD WILL BE
CHARACTERIZED BY HIGH PRESSURE AND MUCH NEEDED DRYING. MEANWHILE...
TEMPERATURES WILL START OFF SEASONABLY CHILLY THEN REBOUND TO NEAR
NORMAL BY SATURDAY.

A LONG WAVE TROUGH WILL BE FOUND OVER EASTERN CANADA WEDNESDAY NIGHT
AND THURSDAY WHILE EXPANSIVE HIGH PRESSURE AT THE SURFACE WILL BUILD
ACROSS THE GREAT LAKES AND OHIO VALLEY. WHILE MOST AREAS WILL
EXPERIENCE PARTLY CLOUDY CONDITIONS...H85 TEMPS OF -15 TO -18C WILL
BE COLD ENOUGH TO SUPPORT SOME NUISANCE LAKE EFFECT SNOW SHOWERS
SOUTHEAST OF LK ONTARIO.

AS THE SFC RIDGE MOVES EAST THURSDAY NIGHT...THE SCT LK EFFECT SNOW
SHOWERS SHOULD BEGIN TO TAPER OFF. OTHERWISE...A CLEAR TO PARTLY
CLOUDY NIGHT IS ANTICIPATED FOR THE REGION WITH LOW TEMPS GENERALLY
IN THE TEENS. SOME SINGLE DIGIT READINGS WILL BE POSSIBLE ACROSS THE
WESTERN SOUTHERN TIER AND EAST OF LK ONTARIO. THESE READINGS WILL BE
SOME 10 DEGREES F BELOW NORMAL MID MARCH VALUES.

HIGH PRESSURE WILL THEN BE ANCHORED OVER OUR REGION FOR BOTH FRIDAY
AND SATURDAY. H85 TEMPS OF -12C OR SO ON FRIDAY WILL STEADILY CLIMB
TO ABOUT -4C BY SATURDAY EVENING...SO ALONG WITH THE PARTLY TO
MOSTLY SUNNY SKIES...HIGH TEMPS WILL MODIFY INTO THE 40S BY SATURDAY
AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WHILE TEMPERATURES WILL AVERAGE ABOVE NORMAL FOR THIS PERIOD AS A
WHOLE...RIDGING OVER THE EASTERN GREAT LAKES WILL GIVE WAY TO AT
LEAST ONE STORM SYSTEM FROM THE MISSISSIPPI VALLEY. THIS WILL MEAN
THAT UNSETTLED WEATHER WILL ONCE AGAIN BECOME COMMON. SOME
DETAILS...

HIGH PRESSURE EXTENDING FROM QUEBEC TO THE MID ATLANTIC COAST ON
SUNDAY MORNING WILL GRADUALLY GIVE WAY TO DEVELOPING LOW PRESSURE
OVER THE MISSISSIPPI VALLEY. CLOUDS SHOULD THICKEN ACROSS OUR REGION
AS A RESULT DURING THE DAY SUNDAY...WITH SOME RAIN POSSIBLY
SPREADING ACROSS THE WESTERN COUNTIES. THE RAIN SHOULD BECOME MORE
WIDESPREAD SUNDAY NIGHT AS THE AREA OF LOW PRESSURE BECOMES BETTER
ORGANIZED AS IT LIFTS TOWARDS LOWER MICHIGAN.

THE STORM SYSTEM IS FORECAST TO CROSS SOUTHERN ONTARIO MONDAY NIGHT
AND TUESDAY...DURING WHICH TIME RAIN SHOWERS SHOULD GRADUALLY MIX
WITH...THEN CHANGE TO SNOW SHOWERS. THESE SNOW SHOWERS MAY THEN
LINGER ACROSS THE REGION DURING THE DAY TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
STEADY RAIN OVERSPREADS THE AREA FROM THE WEST EARLY THIS AFTERNOON
IN ADVANCE OF THE NEXT STORM SYSTEM. CONDITIONS ARE EXPECTED TO
LOWER TO MVFR THIS AFTERNOON REACHING AREAS EAST OF LAKE ONTARIO BY
THIS EVENING. CONDITIONS ARE EXPECTED TO LOWER TO MVFR VSBYS AND IFR
CIGS WITH RAIN TONIGHT WITH LIFR CIGS ACROSS THE SOUTHERN TIER. A
LOW LEVEL JET OF AROUND 50 KTS AT 2 THOUSAND FEET WILL CREATE LOW LEVEL WIND
SHEAR THIS EVENING. HEAVIEST RAIN IFR/LIFR CONDITIONS OVERNIGHT WILL
IMPROVE DRASTICALLY DURING WED MORNING WITH SOUTHWEST TO WEST WINDS
INCREASING TO 20 TO 25 KNOTS SUSTAINED AND GUSTS TO NEAR 40 KNOTS
ALONG THE LAKE ONTARIO SHORE AND ACROSS THE NORTH COUNTRY. HIGHER
WIND GUSTS WILL LAST THROUGH THE EARLY EVENING.

OUTLOOK...
WEDNESDAY...RAIN ENDING FROM WEST TO EAST BEHIND A COLD FRONT WITH
CONDITIONS IMPROVING TO VFR. VERY WINDY.
WEDNESDAY NIGHT...VFR BUT MVFR IN SCATTERED SNOW SHOWERS E-SE OF LK
ONTARIO.
THURSDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
A GALE WARNING IS NOW IN EFFECT FOR LAKE ONTARIO.

A DEEPENING STORM SYSTEM WILL LIFT ACROSS THE UPPER GREAT LAKES
TONIGHT WHILE HIGH PRESSURE WILL EXIT ACROSS NOVA SCOTIA. THE STORM
WILL SWING A STRONG COLD FRONT ACROSS LAKES ERIE AND ONTARIO LATE
TONIGHT AND WEDNESDAY MORNING...AND THIS WILL BE FOLLOWED BY STRONG
GUSTY WINDS FOR MUCH OF WEDNESDAY INTO WEDNESDAY NIGHT.

HIGH PRESSURE OVER THE NORTHERN PLAINS WILL THEN BUILD ACROSS THE
GREAT LAKES AND OHIO VALLEY FOR THURSDAY AND FRIDAY WITH WINDS AND
WAVES SUBSIDING AS A RESULT.

&&

.HYDROLOGY...
A VERY ACTIVE HYDRO PERIOD WILL CONTINUE THROUGH MIDWEEK WITH
ADDITIONAL RAINFALL ON THE WAY ON TOP OF ALREADY SATURATED SOILS.
HEAVY RAINFALL FROM OVER THE WEEKEND HAS LEFT THE SOIL STRATA ALMOST
COMPLETELY SATURATED...AND ANY ADDITIONAL RAINFALL THROUGH TONIGHT
WILL GO ALMOST ENTIRELY INTO RUNOFF. ADDITIONAL RAINFALL AMOUNTS OF
UP TO AN INCH AND A HALF ARE POSSIBLE...ALTHOUGH LATEST MODEL TRENDS
HAVE SHIFTED THE FORECAST AXIS OF HEAVIER RAINFALL TO THE NORTH AND
THUS MAY MISS THE HEADWATERS OF MANY WATERSHEDS.

ON THE BUFFALO AREA CREEKS...THE MOST SIGNIFICANT CONCERN IS THE
LOWER STRETCH OF TONAWANDA CREEK. THE FLOOD WAVE FROM UPSTREAM IS
JUST REACHING THE LOWER REACHES OF THE CREEK NOW. ADDITIONAL
RAINFALL TONIGHT WILL RESULT IN RUNOFF LOCALLY NEAR THE RAPIDS
GAGE...WHICH WILL ADD TO THE ALREADY RISING WATERS MOVING
DOWNSTREAM. WE WILL CONTINUE WITH A FLOOD WARNING AND CREST IN THE
MODERATE FLOODING CATEGORY BY LATE WEDNESDAY AFTERNOON. THE REST OF
THE BUFFALO AREA CREEKS WILL SEE SIGNIFICANT RISES AS WELL. WE WILL
HOLD OFF ON ANY ADDITIONAL FLOOD WARNINGS FOR NOW AND LET THE FLOOD
WATCH COVER THE SITUATION UNTIL WE SEE HOW MUCH RAIN FALLS IN THE
HEADWATERS.

ON THE ALLEGHENY RIVER...THE WATER WILL REMAIN HIGH THROUGH
WEDNESDAY NIGHT BUT THE MAINSTEM OF THE RIVER IS EXPECTED TO REMAIN
WITHIN ITS BANKS.

IN THE GENESEE RIVER BASIN...THE MAINSTEM IS EXPECTED TO REMAIN
WITHIN ITS BANKS THANKS TO THE FLOOD CONTROL ABILITIES OF THE MOUNT
MORRIS DAM. THE OATKA AND BLACK CREEKS HAVE FALLEN BELOW FLOOD STAGE
THIS AFTERNOON...BUT ARE EXPECTED TO RISE BACK ABOVE FLOOD STAGE
AGAIN WEDNESDAY WITH ADDITIONAL RAINFALL. TO KEEP THINGS SIMPLE...WE
WILL CONTINUE THE FLOOD WARNINGS FOR THESE TWO POINTS.

FREQUENT UPDATES AND STATEMENTS ON THE AFOREMENTIONED CREEKS AND
RIVERS WILL CONTINUE TO BE ISSUED. YOU CAN EASILY FOLLOW ALONG BY
VISITING THE RIVER AND LAKES AHPS SECTION ON OUR WEBSITE AT
WWW.WEATHER.GOV/BUF.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NYZ001>008-010>014-
     019>021-085.
MARINE...GALE WARNING FROM 12 PM TO 11 PM EDT WEDNESDAY FOR LOZ042>045-
         062>065.

&&

SYNOPSIS...RSH
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...RSH
HYDROLOGY...JPH
Hazardous weather outlook, Mar 10, 5:22 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
522 AM EDT TUE MAR 10 2009

NYZ001>008-010>014-019>021-085-110930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
522 AM EDT TUE MAR 10 2009

...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45
MPH WEDNESDAY AFTERNOON THROUGH THE MIDDLE OF WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-SLZ022-024-110930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
522 AM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062-063-110930-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
522 AM EDT TUE MAR 10 2009

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-110930-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
522 AM EDT TUE MAR 10 2009

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:28 PM EDTFlood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more36 hr
Mar 10, 3:36 AM EDTGale WatchBUF12 hr

Nearby

Gale Warnings in New York, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.